Capecetabine has some side effects including a skin condition called hand and foot syndrome. I started getting concerned about my symptoms, I want to keep the use of my hands and feet. I looked up medical research and found that conventional medicine had trialed Vitamin B6 and Vitamin E. The results of the trials were mixed, but they didn't seem to do the patients any harm. I thought it was worth the investment of trying those vitamins in the same dose as the trials.
After three days the sores that had started to develop on my hands had completely gone.
Not an overall fixer for all side effects, I'm still getting blisters on my arms. I use a sesame seed ointment for those. Soothing and stops them turning into big raw sores.
Ms Jan - have you tried traditional chinese medecine at all? My husband's conditions gave him sores on his hands and feet - he was not using Capecetabine, but was taking so many medications it was hard for him to keep track. Let alone myself! Maybe have a look at something called Solanum Incanum - its a chinese herbs from Taiwan that has been used there for 10 years successfully to treat cancers and chemotherapy cases. Worth a shot. My husband recovered very fast from his chemo, gave him energy and smiling back which was priceless. Let me know if you have any questions I might be able to help.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.